Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Remote Access
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)

 

Hybrid finite element methods for the Signorini problem


Authors: F. Ben Belgacem and Y. Renard
Journal: Math. Comp. 72 (2003), 1117-1145
MSC (2000): Primary 35J85, 73J05
Published electronically: February 7, 2003
MathSciNet review: 1972730
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We study three mixed linear finite element methods for the numerical simulation of the two-dimensional Signorini problem. Applying Falk's Lemma and saddle point theory to the resulting discrete mixed variational inequality allows us to state the convergence rate of each of them. Two of these finite elements provide optimal results under reasonable regularity assumptions on the Signorini solution, and the numerical investigation shows that the third method also provides optimal accuracy.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Mathematics of Computation with MSC (2000): 35J85, 73J05

Retrieve articles in all journals with MSC (2000): 35J85, 73J05


Additional Information

F. Ben Belgacem
Affiliation: Mathématiques pour l’Industrie et la Physique, (UMR 5640), Université Paul Sabatier, 118 route de Narbonne, 31062 Toulouse Cedex 04, France
Email: belgacem@mip.ups-tlse.fr

Y. Renard
Affiliation: Mathématiques pour l’Industrie et la Physique, (UMR 5640), Institut National des Sciences Appliquées, Département de Mathématique, 135 Avenue de Rangueil, 31077 Toulouse Cedex 04, France
Email: Yves.Renard@gmm.insa-tlse.fr

DOI: http://dx.doi.org/10.1090/S0025-5718-03-01490-X
PII: S 0025-5718(03)01490-X
Keywords: Variational inequalities, mixed formulation, finite element approximation, bubble-stabilization
Received by editor(s): March 1, 2000
Received by editor(s) in revised form: November 28, 2001
Published electronically: February 7, 2003
Article copyright: © Copyright 2003 American Mathematical Society



Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia